Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 55, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 1, 2016, 6:12 AM CDT for Benton County, Camden County, Hickory County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 6:12 AM CDT (11:12 UTC)
- Expired
- Aug 1, 2016, 10:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, Camden County, MO, Hickory County, MO
The radar
The Springfield radar (KSGF), 80 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1282 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted.
117
WGUS53 KSGF 011112
FFWSGF
MOC015-029-085-011515-
/O.NEW.KSGF.FF.W.0055.160801T1112Z-160801T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 AM CDT MON AUG 1 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HICKORY COUNTY IN CENTRAL MISSOURI...
SOUTHWESTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
SOUTHWESTERN BENTON COUNTY IN CENTRAL MISSOURI...
* UNTIL 1015 AM CDT
* AT 610 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS
FALLEN EARLY THIS MORNING. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
HERMITAGE... WEAUBLEAU...
WHEATLAND... MACKS CREEK...
PRESTON... CROSS TIMBERS...
FLEMINGTON... FRISTOE...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE D AT CRANE CREEK 1 MILE SOUTH OF PRESTON.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3806 9306 3790 9276 3789 9285 3791 9318
3780 9320 3781 9357 3791 9357 3792 9351
3819 9349
$$
FOSTER1 follow-up statement
173
WGUS73 KSGF 011252
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 AM CDT MON AUG 1 2016
MOC015-029-085-011515-
/O.CON.KSGF.FF.W.0055.000000T0000Z-160801T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HICKORY MO-CAMDEN MO-BENTON MO-
752 AM CDT MON AUG 1 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
HICKORY...SOUTHWESTERN CAMDEN AND SOUTHWESTERN BENTON COUNTIES...
AT 750 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF ADDITIONAL
RAIN WITH LOCALIZED AMOUNTS NEAR THREE INCHES HAS FALLEN EARLY THIS
MORNING. FLASH FLOODING IS EXPECTED.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE D AT CRANE CREEK 1 MILE SOUTH OF PRESTON.
ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3806 9306 3790 9276 3789 9285 3791 9318
3780 9320 3781 9357 3791 9357 3792 9351
3819 9349
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:57 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 1, 2:57 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Springfield MO 257 AM CDT MON AUG 1 2016 .SYNOPSIS... Issued at 240 AM CDT Mon Aug 1 2016 A complex of showers and storms will impact portions of central Missouri and the eastern Ozarks at the very least through the morning hours Monday. High pressure will slow grasp control of our weather early this week, which will help bump temperatures back into the 90s across the entire region. Heat indices will also creep back into the 100s for most by Wednesday. Rain chances will then increase again next weekend. && .SHORT TERM...(Today and tonight) Issued at 240 AM CDT Mon Aug 1 2016 All eyes this morning are situated on convection pushing southward from the I70 corridor. Along I70, rainfall amounts of 2-3 inches were common with locally higher amounts. Went ahead and coordinated with neighbors, the issuance of a Flash Flood Watch given the high Pwats (~2.1" or so in central MO) and persistence/growth of this complex. As the MCS dives southward, we may have to extended the watch if heavier rates surge southward. This complex of storms developed where the stronger surface convergence was located associated with the boundary that is finally lifting northward. A fairly decent LLJ has also developed during the overnight timeframe, which is likely feeding this complex effectively. Think that a majority of this activity will stay across central Missouri and the eastern Ozarks leave much of the area west of the I49 corridor dry. That said, it very well may be a rain day today across the east, especially this morning. Confidence is rain backs off a tad this afternoon, but with the surface boundary in place additional rain may be possible. .LONG TERM...(Tuesday through Sunday) Issued at 240 AM CDT Mon Aug 1 2016 An upper level ridge is still expected to build into the region starting on Monday and should be in control of our weather for much of the upcoming workweek. Temperatures under this dome of high pressure will increase gradually each day through Friday. At the moment, it looks like midweek will be particular hot with heat indices increasing to over 100 degree across the entire region. Although this pattern tends to suppress rain chances, we can't rule out a stray afternoon/evening shower or thunderstorm. Rainfall chances going into next weekend gradually increase as the ridge begins to gradually breakdown somewhat. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1131 PM CDT Sun Jul 31 2016 Elevated convection has developed over the past couple of hours north of the CWA in a northwest to southeast band. Most of this activity should remain north of the CWA over the next couple of hours before eventually drifting into the far northeast CWA. Activity should remain well to the northeast of the terminal locations with VFR conditions expected at all 3 forecast points. Upper level ridge of high pressure should begin to build into the area from the southwest. && .SGF Watches/Warnings/Advisories... MO...Flash Flood Watch until noon CDT today for MOZ056>058-071. KS...NONE. && SYNOPSIS...Frye SHORT TERM...Frye LONG TERM...Frye AVIATION...Lindenberg
Hazardous weather outlook, Aug 1, 4:24 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 424 AM CDT MON AUG 1 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 424 AM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... A THUNDERSTORM COMPLEX WILL IMPACT CENTRAL MISSOURI OVERNIGHT... AND AFFECT AREAS GENERALLY ALONG AND NORTH OF A LINE FROM WARSAW TO CAMDENTON TO SALEM. THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WHICH COULD RESULT IN LOCALIZED FLASH FLOODING...FREQUENT LIGHTNING AND WIND GUSTS UP TO 50 MPH. ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT WILL OCCUR DURING THE DAY MONDAY MAINLY ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. SOME AREAS OF SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS COULD SEE HEAT INDEX VALUES IN THE UPPER 90S OR LOWER 100S ON MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TEMPERATURES WILL INCREASE THIS WEEK AS A HIGH PRESSURE RIDGE MOVES INTO THE REGION. THE WARMEST DAYS WILL BE TUESDAY TO THURSDAY AS HEAT INDICES WILL LIKELY CLIMB AT LEAST INTO THE LOWER TO MID 100S ACROSS THE ENTIRE REGION. ALTHOUGH A MAJORITY OF MID TO LATE WEEK WILL BE DRY...THERE STILL MAY BE AN ISOLATED THUNDERSTORM OR TWO DURING PEAK DAYTIME HEATING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FRYE
In the hours before
Special weather statement, Aug 1, 1:27 AM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 AM CDT MON AUG 1 2016
MOZ056-057-010730-
MILLER MO-MORGAN MO-
127 AM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND MILLER COUNTIES UNTIL
230 AM CDT...
AT 126 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VERSAILLES...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS STATE PARK... LAKE OF THE OZARKS...
ELDON... OSAGE BEACH...
VERSAILLES... LAKE OZARK...
STOVER... LAURIE...
IBERIA... SAINT ELIZABETH...
ST. ELIZABETH... TUSCUMBIA...
GRAVOIS MILLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING AND TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3867 9284 3860 9284 3844 9264 3843 9241
3834 9240 3834 9229 3832 9224 3834 9220
3810 9218 3802 9220 3802 9239 3810 9259
3821 9265 3822 9274 3819 9278 3831 9308
3869 9305
TIME...MOT...LOC 0626Z 337DEG 29KT 3842 9276
FOSTERLocal storm report, Aug 1, 4:30 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
430 AM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG 4 NW LAKELAND 38.25N 92.69W
08/01/2016 MILLER MO 911 CALL CENTER
TREE DOWN
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:05 AM CDT | Flash Flood Watch | SGF | Maries, Miller, Morgan, Phelps | 9 hr |
| Aug 1, 1:27 AM CDT | Special Weather Statement | SGF | Miller, Morgan | 63 min |
| Aug 1, 2:34 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 7 hr |
| Aug 1, 3:50 AM CDT | Flash Flood Warning | SGF | Benton, Camden | 6 hr |
| Aug 1, 5:40 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dallas, Hickory | 4 hr |
| Aug 1, 7:21 AM CDT | Areal Flood Advisory | SGF | Maries | 3 hr |
| Aug 1, 9:26 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dallas, Hickory | 6 hr |
| Aug 1, 9:28 AM CDT | Areal Flood Advisory | SGF | Miller, Morgan | 6 hr |
| Aug 1, 9:40 AM CDT | Areal Flood Advisory | SGF | Benton, Camden | 6 hr |
| Aug 1, 11:47 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Miller, Morgan | 6 hr |
| Aug 1, 2:36 PM CDT | Heat Advisory | SGF | Barton, Jasper, McDonald, Newton | 5 hr |
| Aug 1, 5:53 PM CDT | Areal Flood Warning | SGF | Benton, Miller, Morgan | 10 hr |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.